Texas, 2007

Flood in Texas, May 24 to 25, 2007

May 24 to 25, 2007 · NWS AMA · 1 event in 1 county or zone

A warm front moving north across the eastern Texas Panhandle and plenty of low level moisture across the northeast Texas Panhandle set the stage for river flooding on Wolf Creek at Lipscomb Texas. Thunderstorms with intense rainfall developed as a strong upper low pressure system moved southeast out of southern Colorado and northeast New Mexico.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$220,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A warm front moving north across the eastern Texas Panhandle and plenty of low level moisture across the northeast Texas Panhandle set the stage for river flooding on Wolf Creek at Lipscomb Texas. Thunderstorms with intense rainfall developed as a strong upper low pressure system moved southeast out of southern Colorado and northeast New Mexico. Wolf Creek crested well above the nine and a half foot flood stage at just over fifteen feet. The river flooding caused damage to fifth wheel campers...however no deaths or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 24, 4:30 AM CST, 1 hour 30 minutes earlier.

Area forecast discussion, May 24, 4:30 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
530 AM CDT THU MAY 24 2007

.DISCUSSION...
BUSY SHIFT WITH SVR WX AND FLOODING AND RUNNING WAY BEHIND SO WILL
KEEP SHORT. SFC COLD FRONT AND ASSOCIATED WX HAS PRETTY WELL PUSHED
THRU FCST AREA NOW...SO HAVE ONLY LEFT IN MORNING SLGT CHC POPS
EXTRM ERN ZNS. OTHERWISE DRY AND COOLER TODAY.

FOR TNGT...RETURN LOW LVL FLOW SHOULD TRANSPORT SOME MOISTURE BACK
ALONG WITH WAA. HAVE GONE WITH SLGT CHC TO CHC POPS MOST ZNS
TONIGHT.

UNSETTLED WX FRI INTO THE WEEKEND AS ALL MODELS SUGGEST SOME SORT OF
WEAK UPPER LEVEL TROFFING MOVG FROM BAJA CA TO W TX...THEN E OF
FCST AREA AROUND MEMORIAL DAY. SLGT CHC TO CHC POPS DURG THIS TIME
PERIOD SEEMS PLAUSIBLE...WITH AN OVERALL TREND TOWARDS DIMINISHING
BY MEMORIAL DAY. MEDIUM RANGE MODELS DISAGREE AFTER MEMORIAL DAY
ON OVERALL UA PATTERN SO KEPT POPS BELOW MENTIONABLE FOR TUE THRU
THURSDAY. DID NOT HAVE A LOT OF TIME TO QUIBBLE WITH MEXMOS TEMPS
AND POPS SO GENERALLY USED MOST PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                68  52  77  58  79 /   5  30  30  30  20
BEAVER OK                  70  53  77  60  79 /   5  20  30  30  20
BOISE CITY OK              69  49  76  56  79 /   0  20  30  30  20
BORGER TX                  70  56  78  61  81 /   5  20  30  30  20
BOYS RANCH TX              70  53  79  58  82 /   5  20  30  30  20
CANYON TX                  69  52  77  56  79 /   5  30  30  30  20
CLARENDON TX               67  56  76  60  81 /  20  30  30  30  20
DALHART TX                 69  50  78  55  80 /   0  20  30  30  20
GUYMON OK                  69  51  78  60  79 /   5  20  30  30  20
HEREFORD TX                70  53  78  55  79 /   5  30  30  30  20
LIPSCOMB TX                68  53  76  60  80 /  20  20  30  30  20
PAMPA TX                   65  54  76  61  78 /  10  30  30  30  20
SHAMROCK TX                69  56  76  60  81 /  20  30  30  30  20
WELLINGTON TX              71  58  76  61  82 /  20  30  30  30  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

ANDRADE
Hazardous weather outlook, May 24, 5:00 AM CST, 1 hour before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CDT THU MAY 24 2007

OKZ001>003-TXZ001>020-241800-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
600 AM CDT THU MAY 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT CHANCE TO CHANCE FOR THUNDERSTORMS TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS MOST
OF THE TEXAS AND OKLAHOMA PANHANDLES FRIDAY THROUGH SUNDAY NIGHT...
THEN A SLIGHT CHANCE FOR THUNDERSTORMS IN THE EASTERN PANHANDLES ON
MEMORIAL DAY. STORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

HENNIG

In the hours before

Local storm report, May 24, 1:06 AM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
206 AM CDT THU MAY 24 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0150 AM     FLASH FLOOD      WOLF CREEK PARK         36.21N 100.65W
05/24/2007                   OCHILTREE          TX   LAW ENFORCEMENT

            UNABLE TO REACH LAKE FRYER DUE TO FLOODING OF ROAD INTO
            PARK...WATER WELL OVER SPILLWAY AT UNKNOWN DEPTH

&&

JKJ
Local storm report, May 24, 1:17 AM CST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
217 AM CDT THU MAY 24 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TORNADO          24 SSE PERRYTON         36.07N 100.64W
05/23/2007                   OCHILTREE          TX   NWS EMPLOYEE

            INTERMITTENT OBSERVATION OF TORNADOES BACKLIT BY
            LIGHTNING ALONG HWY 281 IN SOUTHERN OCHILTREE CO.
            BETWEEN HWY 70 AND HWY 83

&&

JC
Local storm report, May 24, 1:23 AM CST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
223 AM CDT THU MAY 24 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1150 AM     TSTM WND DMG     4 SE DARROUZETT         36.40N 100.27W
05/23/2007                   LIPSCOMB           TX   LAW ENFORCEMENT

            POWER POLES DOWN ON FM 305 BETWEEN FM 15 AND COUNTY
            ROAD L. THIS RESULTED IN A TEMPORARY CLOSURE OF FM 305.

&&

MJ
Local storm report, May 24, 1:32 AM CST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
232 AM CDT THU MAY 24 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TORNADO          23 NW MIAMI             35.93N 100.93W
05/23/2007                   ROBERTS            TX   AMATEUR RADIO

            MULTIPLE OBSERVERS INCLUDING DOPPLER ON WHEELS SIGHTED
            TORNADO IN CANYON LANDS WEST OF HWY 70 ABOUT 5 MILES
            SOUTH OF OCHILTREE COUNTY LINE

&&

JC
Local storm report, May 24, 1:56 AM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
256 AM CDT THU MAY 24 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             20 S PERRYTON           36.10N 100.80W
05/23/2007  E1.75 INCH       OCHILTREE          TX   PUBLIC

            AT INTERSECTION OF HWY 70 AND 281

&&

DH
Local storm report, May 24, 3:50 AM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
450 AM CDT THU MAY 24 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             15 NW MIAMI             35.85N 100.83W
05/23/2007  E0.75 INCH       ROBERTS            TX   AMATEUR RADIO

0427 PM     HAIL             20 NW MIAMI             35.90N 100.89W
05/23/2007  E1.00 INCH       ROBERTS            TX   AMATEUR RADIO

0431 PM     TORNADO          21 NW MIAMI             35.91N 100.91W
05/23/2007                   ROBERTS            TX   TRAINED SPOTTER

0440 PM     HAIL             19 S PERRYTON           36.12N 100.80W
05/23/2007  E1.00 INCH       OCHILTREE          TX   LAW ENFORCEMENT

0443 PM     HAIL             20 NW MIAMI             35.90N 100.89W
05/23/2007  E1.25 INCH       ROBERTS            TX   AMATEUR RADIO

0448 PM     HAIL             DARROUZETT              36.45N 100.33W
05/23/2007  E0.88 INCH       LIPSCOMB           TX   PUBLIC

0504 PM     HAIL             19 NW MIAMI             35.89N 100.88W
05/23/2007  E2.00 INCH       ROBERTS            TX   AMATEUR RADIO

0505 PM     TSTM WND GST     26 S PERRYTON           36.02N 100.80W
05/23/2007  M60 MPH          ROBERTS            TX   NWS EMPLOYEE

            60 MPH WIND AT CANADIAN RIVER BRIDGE ON HWY70.

0516 PM     HAIL             21 S PERRYTON           36.09N 100.80W
05/23/2007  E1.00 INCH       OCHILTREE          TX   LAW ENFORCEMENT

0518 PM     HAIL             23 NW MIAMI             35.93N 100.93W
05/23/2007  M1.75 INCH       ROBERTS            TX   TRAINED SPOTTER

            HALF DOLLAR TO GOLFBALL SIZE HAIL

0525 PM     HAIL             21 S PERRYTON           36.09N 100.80W
05/23/2007  E2.00 INCH       OCHILTREE          TX   TRAINED SPOTTER

0535 PM     TSTM WND GST     21 S PERRYTON           36.09N 100.80W
05/23/2007  M60 MPH          OCHILTREE          TX   TRAINED SPOTTER

0539 PM     TORNADO          21 SSE PERRYTON         36.11N 100.66W
05/23/2007                   OCHILTREE          TX   TRAINED SPOTTER

0542 PM     HAIL             6 SSW WOLF CREEK PARK   36.13N 100.69W
05/23/2007  M1.75 INCH       OCHILTREE          TX   NWS EMPLOYEE

0542 PM     TSTM WND GST     6 SSW WOLF CREEK PARK   36.13N 100.69W
05/23/2007  M61 MPH          OCHILTREE          TX   NWS EMPLOYEE

0544 PM     HAIL             21 S PERRYTON           36.09N 100.80W
05/23/2007  M0.88 INCH       OCHILTREE          TX   AMATEUR RADIO

0544 PM     TSTM WND GST     21 S PERRYTON           36.09N 100.80W
05/23/2007  E60 MPH          OCHILTREE          TX   AMATEUR RADIO

0550 PM     HAIL             23 SSW PERRYTON         36.08N 100.96W
05/23/2007  M1.75 INCH       OCHILTREE          TX   LAW ENFORCEMENT

0607 PM     HAIL             10 SW SPEARMAN          36.10N 101.32W
05/23/2007  E1.75 INCH       HANSFORD           TX   PUBLIC

0621 PM     HAIL             12 S PERRYTON           36.22N 100.80W
05/23/2007  E0.75 INCH       OCHILTREE          TX   TRAINED SPOTTER

0625 PM     HAIL             BORGER                  35.66N 101.40W
05/23/2007  E1.00 INCH       HUTCHINSON         TX   AMATEUR RADIO

0626 PM     HAIL             BORGER                  35.66N 101.40W
05/23/2007  E1.00 INCH       HUTCHINSON         TX   AMATEUR RADIO

0633 PM     HAIL             2 NW SANFORD            35.72N 101.56W
05/23/2007  E0.88 INCH       HUTCHINSON         TX   AMATEUR RADIO

0636 PM     HAIL             STINNETT                35.82N 101.44W
05/23/2007  E0.75 INCH       HUTCHINSON         TX   PUBLIC

0637 PM     HAIL             2 W STINNETT            35.82N 101.48W
05/23/2007  E0.75 INCH       HUTCHINSON         TX   PUBLIC

0640 PM     TORNADO          13 WSW LIPSCOMB         36.16N 100.49W
05/23/2007                   LIPSCOMB           TX   AMATEUR RADIO

0651 PM     HAIL             STINNETT                35.82N 101.44W
05/23/2007  E1.75 INCH       HUTCHINSON         TX   AMATEUR RADIO

0655 PM     HAIL             WOLF CREEK PARK         36.21N 100.65W
05/23/2007  E1.50 INCH       OCHILTREE          TX   TRAINED SPOTTER

0655 PM     TSTM WND GST     WOLF CREEK PARK         36.21N 100.65W
05/23/2007  E60 MPH          OCHILTREE          TX   TRAINED SPOTTER

            TREE LIMBS BREAKING OFF.

0655 PM     TSTM WND DMG     WOLF CREEK PARK         36.21N 100.65W
05/23/2007                   OCHILTREE          TX   TRAINED SPOTTER

            TREE FELL OVER AND DAMAGED A CAR.

0700 PM     TORNADO          4 SE WOLF CREEK PARK    36.17N 100.60W
05/23/2007                   OCHILTREE          TX   STORM CHASER

0709 PM     HAIL             10 S BOOKER             36.31N 100.54W
05/23/2007  E1.75 INCH       LIPSCOMB           TX   LAW ENFORCEMENT

0710 PM     HAIL             2 W STINNETT            35.82N 101.48W
05/23/2007  E0.88 INCH       HUTCHINSON         TX   AMATEUR RADIO

0716 PM     TSTM WND GST     STINNETT                35.82N 101.44W
05/23/2007  M61 MPH          HUTCHINSON         TX   NWS EMPLOYEE

0718 PM     TSTM WND DMG     STINNETT                35.82N 101.44W
05/23/2007                   HUTCHINSON         TX   TRAINED SPOTTER

            ANTENNA AT RESTAURANT BLOWN DOWN

0725 PM     HAIL             STINNETT                35.82N 101.44W
05/23/2007  E0.75 INCH       HUTCHINSON         TX   AMATEUR RADIO

            PENNY SIZE HAIL

0729 PM     HAIL             6 N STINNETT            35.91N 101.44W
05/23/2007  E1.00 INCH       HUTCHINSON         TX   AMATEUR RADIO

0739 PM     TORNADO          6 SW DARROUZETT         36.38N 100.40W
05/23/2007                   LIPSCOMB           TX   LAW ENFORCEMENT

0745 PM     HAIL             10 NNE STINNETT         35.96N 101.37W
05/23/2007  E0.75 INCH       HUTCHINSON         TX   AMATEUR RADIO

            PENNY SIZE HAIL

0801 PM     HAIL             10 NE PRINGLE           36.05N 101.33W
05/23/2007  E0.75 INCH       HUTCHINSON         TX   AMATEUR RADIO

            FELL ON HUTCHINSON AND HANSFORD COUNTY LINE ON HIGHWAY
            207.

0801 PM     HAIL             11 NE PRINGLE           36.06N 101.32W
05/23/2007  E0.75 INCH       HANSFORD           TX   AMATEUR RADIO

            FELL ON THE HUTCHINSON AND HANSFORD COUNTY LINE ON
            HIGHWAY 207

0814 PM     HAIL             DARROUZETT              36.45N 100.33W
05/23/2007  E1.00 INCH       LIPSCOMB           TX   FIRE DEPT/RESCUE

0815 PM     HAIL             4 N PERRYTON            36.45N 100.80W
05/23/2007  E1.00 INCH       OCHILTREE          TX   PUBLIC

            REPORTED ALONG HIGHWAY 83

0820 PM     HAIL             DARROUZETT              36.45N 100.33W
05/23/2007  E1.00 INCH       LIPSCOMB           TX   LAW ENFORCEMENT

0820 PM     HAIL             4 E HARDESTY            36.61N 101.12W
05/23/2007  E0.75 INCH       TEXAS              OK   TRAINED SPOTTER

0838 PM     HAIL             6 SW DARROUZETT         36.38N 100.40W
05/23/2007  E1.00 INCH       LIPSCOMB           TX   TRAINED SPOTTER

0845 PM     HAIL             1 S LOGAN               36.56N 100.22W
05/23/2007  E1.00 INCH       BEAVER             OK   PUBLIC

0903 PM     HAIL             23 NW MIAMI             35.93N 100.93W
05/23/2007  E0.75 INCH       ROBERTS            TX   AMATEUR RADIO

            PENNY SIZE HAIL

0905 PM     HAIL             20 S PERRYTON           36.10N 100.80W
05/23/2007  E1.75 INCH       OCHILTREE          TX   PUBLIC

            AT INTERSECTION OF HWY 70 AND 281

0906 PM     HAIL             20 NW MIAMI             35.90N 100.89W
05/23/2007  E0.88 INCH       ROBERTS            TX   AMATEUR RADIO

            NICKLE SIZE HAIL

0910 PM     HAIL             7 SW SPEARMAN           36.13N 101.28W
05/23/2007  E1.00 INCH       HANSFORD           TX   LAW ENFORCEMENT

0910 PM     HAIL             22 S PERRYTON           36.07N 100.80W
05/23/2007  E1.75 INCH       OCHILTREE          TX   AMATEUR RADIO

            REPORTED ALONG HIGHWAY 70 ON OCHILTREE AND ROBERTS
            COUNTY LINE

0910 PM     HAIL             23 S PERRYTON           36.06N 100.80W
05/23/2007  E1.75 INCH       ROBERTS            TX   AMATEUR RADIO

            REPORTED ALONG HIGHWAY 70 ON OCHILTREE AND ROBERTS
            COUNTY LINE

0911 PM     HAIL             22 S PERRYTON           36.07N 100.80W
05/23/2007  E2.00 INCH       OCHILTREE          TX   AMATEUR RADIO

0911 PM     HAIL             23 S PERRYTON           36.06N 100.80W
05/23/2007  E2.00 INCH       ROBERTS            TX   AMATEUR RADIO

0912 PM     HAIL             20 SE SPEARMAN          35.99N 100.94W
05/23/2007  E1.00 INCH       ROBERTS            TX   AMATEUR RADIO

            QUARTER SIZE HAIL AT RIVER RD WEST AND LIPPS RD

0915 PM     HAIL             20 S PERRYTON           36.10N 100.80W
05/23/2007  E2.75 INCH       OCHILTREE          TX   AMATEUR RADIO

            BASEBALL SIZE HAIL REPORTED ONE MILE SOUTH OF HIGHWAYS
            281 AND 70

0919 PM     HAIL             23 S PERRYTON           36.06N 100.80W
05/23/2007  M2.75 INCH       ROBERTS            TX   STORM CHASER

0919 PM     HAIL             21 S PERRYTON           36.09N 100.80W
05/23/2007  M1.75 INCH       OCHILTREE          TX   AMATEUR RADIO

            FM281 JUST EAST OF HIGHWAY 70

0930 PM     TORNADO          23 NW MIAMI             35.93N 100.93W
05/23/2007                   ROBERTS            TX   AMATEUR RADIO

            MULTIPLE OBSERVERS INCLUDING DOPPLER ON WHEELS SIGHTED
            TORNADO IN CANYON LANDS WEST OF HWY 70 ABOUT 5 MILES
            SOUTH OF OCHILTREE COUNTY LINE

0947 PM     HAIL             9 NW SLAPOUT            36.71N 100.23W
05/23/2007  E0.75 INCH       BEAVER             OK   PUBLIC

0952 PM     HAIL             SPEARMAN                36.20N 101.19W
05/23/2007  E1.75 INCH       HANSFORD           TX   PUBLIC

            GOLFBALL SIZE HAIL OCCURRED BETWEEN 952 PM AND 10...00
            PM

0958 PM     HAIL             SPEARMAN                36.20N 101.19W
05/23/2007  E1.75 INCH       HANSFORD           TX   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL OCCURRED BETWEEN SPEARMAN AND 8
            MILES WEST OF SPEARMAN

1000 PM     TSTM WND DMG     20 S PERRYTON           36.10N 100.80W
05/23/2007                   OCHILTREE          TX   TRAINED SPOTTER

            POWER POLES SNAPPED

1019 PM     HAIL             GRUVER                  36.26N 101.41W
05/23/2007  E1.00 INCH       HANSFORD           TX   AMATEUR RADIO

            QUARTER SIZE HAIL

1020 PM     TORNADO          24 SSE PERRYTON         36.07N 100.64W
05/23/2007                   OCHILTREE          TX   NWS EMPLOYEE

            INTERMITTENT OBSERVATION OF TORNADOES BACKLIT BY
            LIGHTNING ALONG HWY 281 IN SOUTHERN OCHILTREE CO.
            BETWEEN HWY 70 AND HWY 83

1025 PM     HAIL             16 WSW LIPSCOMB         36.14N 100.54W
05/23/2007  E0.88 INCH       LIPSCOMB           TX   AMATEUR RADIO

            HAIL FELL ON THE OCHILTREE AND LIPSCOMB COUNTY LINE 5
            MILES NORTH OF U.S. HIGHWAY 83.

1025 PM     HAIL             17 WSW LIPSCOMB         36.14N 100.55W
05/23/2007  E0.88 INCH       OCHILTREE          TX   AMATEUR RADIO

            HAIL FELL ON THE OCHILTREE AND LIPSCOMB COUNTY LINE 5
            MILES NORTH OF U.S. HIGHWAY 83

1031 PM     HAIL             14 WSW LIPSCOMB         36.16N 100.50W
05/23/2007  E0.88 INCH       LIPSCOMB           TX   AMATEUR RADIO

            NICKEL SIZE HAIL AT FM 3260 AND HWY 23

1033 PM     NON-TSTM WND GST 7 E DUMAS               35.86N 101.84W
05/23/2007  M62 MPH          MOORE              TX   AMATEUR RADIO

1034 PM     TSTM WND GST     16 WSW LIPSCOMB         36.14N 100.54W
05/23/2007  E80 MPH          LIPSCOMB           TX   AMATEUR RADIO

1039 PM     HAIL             PERRYTON                36.39N 100.80W
05/23/2007  E1.00 INCH       OCHILTREE          TX   AMATEUR RADIO

            PENNY TO QUARTER SIZE HAIL ON COUNTRY ROAD 8...ONE MILE
            SOUTH OF HWY 281

1042 PM     TORNADO          15 W LIPSCOMB           36.23N 100.54W
05/23/2007                   LIPSCOMB           TX   AMATEUR RADIO

1058 PM     HAIL             22 SSW PERRYTON         36.10N 100.95W
05/23/2007  E0.75 INCH       OCHILTREE          TX   AMATEUR RADIO

            PENNY SIZE HAIL AT HWY 281 AND COUNTY ROAD 8

1100 PM     HAIL             23 SSW PERRYTON         36.08N 100.96W
05/23/2007  E2.00 INCH       OCHILTREE          TX   AMATEUR RADIO

1101 PM     TORNADO          1 NW LIPSCOMB           36.24N 100.28W
05/23/2007                   LIPSCOMB           TX   LAW ENFORCEMENT

1107 PM     HAIL             20 S PERRYTON           36.10N 100.80W
05/23/2007  E0.75 INCH       OCHILTREE          TX   AMATEUR RADIO

            AT INTERSECTION OF HWY 281 AND 70

1112 PM     FLASH FLOOD      12 SSE PERRYTON         36.23N 100.72W
05/23/2007                   OCHILTREE          TX   STORM CHASER

            WATER FLOWING OVER THE ROAD WHERE HIGHWAY 83 CROSSES
            THE SOUTH FORK OF WOLF CREEK

1116 PM     HAIL             DARROUZETT              36.45N 100.33W
05/23/2007  E0.88 INCH       LIPSCOMB           TX   TRAINED SPOTTER

1116 PM     TSTM WND GST     DARROUZETT              36.45N 100.33W
05/23/2007  E80 MPH          LIPSCOMB           TX   TRAINED SPOTTER

1121 PM     HAIL             DARROUZETT              36.45N 100.33W
05/23/2007  E1.00 INCH       LIPSCOMB           TX   PUBLIC

            QUARTER SIZE HAIL

1130 PM     HAIL             LIPSCOMB                36.23N 100.27W
05/23/2007  E1.00 INCH       LIPSCOMB           TX   LAW ENFORCEMENT

1137 PM     FLASH FLOOD      30 NW MIAMI             36.00N 101.02W
05/23/2007                   ROBERTS            TX   AMATEUR RADIO

            6 FEET OF WATER COVERED WILSON RD 4 MILES SOUTH OF
            OCHILTREE COUNTY LINE

1137 PM     FLASH FLOOD      23 SSW PERRYTON         36.08N 100.96W
05/23/2007                   OCHILTREE          TX   AMATEUR RADIO

            WATER FLOWING ACROSS CR 8 SOUTH OF FM 281

1146 PM     TSTM WND DMG     12 S BOOKER             36.28N 100.54W
05/23/2007                   LIPSCOMB           TX   AMATEUR RADIO

            TREE DOWN BLOCKING HIGHWAY 23.

1230 AM     FLASH FLOOD      14 SSE PERRYTON         36.20N 100.71W
05/24/2007                   OCHILTREE          TX   LAW ENFORCEMENT

            STRANDED MOTORIST ON HIGHWAY 83 PULLED FROM HIGH WATER
            BY RESCUE WORKERS

0143 AM     FLASH FLOOD      10 S PERRYTON           36.25N 100.80W
05/24/2007                   OCHILTREE          TX   LAW ENFORCEMENT

            STATE HIGHWAYS 83 AND 70 REMAIN CLOSED DUE TO HIGH
            WATER FROM ABOUT 7 MILES SOUTH OF PERRYTON TO THE COUNTY
            LINE. FM 281 AND FM 759 ARE ALSO CLOSED SOUTH OF
            PERRYTON.

0150 AM     FLASH FLOOD      PERRYTON                36.39N 100.80W
05/24/2007                   OCHILTREE          TX   LAW ENFORCEMENT

            HIGHWAY 83 CLOSED FROM PERRYTON TO CANADIAN DUE TO 5 TO
            6 FEET OF WATER OVER SOUTH WOLF CREEK BRIDGE...NORTH
            WOLF CREEK BRIDGE ALMOST FLOODED

0150 AM     FLASH FLOOD      25 S PERRYTON           36.03N 100.80W
05/24/2007                   ROBERTS            TX   LAW ENFORCEMENT

            HIGHWAY 70 FROM PAMPA TO PERRYTON CLOSED DUE TO 2 AREAS
            OF FLOODING OVER ROAD

0150 AM     FLASH FLOOD      12 SW PERRYTON          36.27N 100.96W
05/24/2007                   OCHILTREE          TX   LAW ENFORCEMENT

            FARM TO MARKET 759 CLOSED FROM STATE HIGHWAY 70 TO
            SPEARMAN...2 TO 3 FEET OF WATER OVER THE ROAD SURFACE

0150 AM     FLASH FLOOD      WOLF CREEK PARK         36.21N 100.65W
05/24/2007                   OCHILTREE          TX   LAW ENFORCEMENT

            UNABLE TO REACH LAKE FRYER DUE TO FLOODING OF ROAD INTO
            PARK...WATER WELL OVER SPILLWAY AT UNKNOWN DEPTH

&&

JC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Lipscomb

When
May 24, 6:00 AM CST to May 25, 11:33 AM CST
Where
Lipscomb County, Lipscomb
Cause
Heavy Rain
Property damage
$220,000
Reported by
Law Enforcement
Coordinates
36.230, -100.270

Very heavy rainfall caused tremendous runoff into the Wolf Creek in Ochiltree and Lipscomb Counties. The flooding caused road closures along the south Wolf Creek in Ochiltree County and along the main stem of the Wolf Creek as it passed through Lake Fryer on into Lipscomb County. The flooding caused damage to some fifth wheel campers at Lake Fryer as they were drawn into the lake. The crest on the Wolf Creek at the gage site on the north side of Lipscomb was just over fifteen feet on the morning of May 24. The creek at Lipscomb was out of its banks for nearly four days and was running above the flood stage for almost thirty hours. This crest was the highest crest for the period of record. There was no reports of deaths or injuries from this flooding.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58190.